Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 69, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 13, 2009, 2:08 AM CDT for Dallas County, Tarrant County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2009, 2:08 AM CDT (07:08 UTC)
- Expired
- Sep 13, 2009, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dallas County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 40 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 3:00 AM CDT | FLASH FLOOD | 5 Se Dallas, TX | DALLAS EOC REPORTS SEVERAL STREETS CLOSED SE OF DOWNTOWN...TIME ESTIMATED BY RADAR |
| Sep 13, 4:39 AM CDT | FLASH FLOOD | Crowley, TX | CROWLEY PD REPORTS NUMEROUS ROADS CLOSED...5 TO 6 CARS STALLED OUT AND AN ONGOING WATER RESCUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 130708
FFWFWD
TXC113-439-131000-
/O.NEW.KFWD.FF.W.0069.090913T0708Z-090913T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CDT SUN SEP 13 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DALLAS COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 500 AM CDT
* AT 207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY RAIN ACROSS TARRANT AND DALLAS COUNTY. RADAR INDICATES THAT 1
TO 2 INCHES OF RAIN HAS ALREADY FALLEN IN THE PAST HOUR AND ANOTHER
1 TO 2 INCHES WILL BE POSSIBLE THROUGH 500 AM CDT. THIS RAINFALL IS
ON TOP OF THE WIDESPREAD 3 TO 5 INCHES WHICH HAS ALREADY FALLEN OVER
THE PAST 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3299 9652 3256 9652 3257 9754 3299 9754
3300 9753
$$
85/NH1 follow-up statement
000
WGUS74 KFWD 130856
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
356 AM CDT SUN SEP 13 2009
TXC113-439-131000-
/O.CON.KFWD.FF.W.0069.000000T0000Z-090913T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TARRANT TX-DALLAS TX-
356 AM CDT SUN SEP 13 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
DALLAS AND TARRANT COUNTIES...
RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS
DALLAS AND TARRANT COUNTY OVER THE LAST 2 HOURS ANOTHER 1 TO 2
INCHES WILL BE POSSIBLE THROUGH 500 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3299 9652 3256 9652 3257 9754 3299 9754
3300 9753
$$
85/NHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 11:39 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Sep 12, 11:39 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CDT SAT SEP 12 2009 .AVIATION... NO MAJOR CHANGES. IFR/LIFR CONDS THROUGH MID MORNING/15Z MOST LOCATIONS...THOUGH BRIEF/HEAVIER RA/SHRA MAY BRIEFLY PUSH CIGS INTO MVFR CAT...THOUGH RAIN WOULD CUT VSBYS DOWN INTO IFR. WITH UPR LO LIFTING OH SO SLOWLY NWD...CIGS SHOULD LIFT TO AT LEAST PREVAILING MVFR MOSTLY AFTER 18Z SUN...AS BETTER ISENTROPIC ASCENT PUSHES MORE NORTH. HOWEVER...LITTLE MORE WARMING AND LIFT NEAR LOW CENTER LIKELY MEANS MORE POTENTIAL FOR TSRA AND ISOLATED VERY HEAVY AMOUNTS. VFR MAY POSSIBLY RETURN WELL AFTER 00Z MON. 05/ && .UPDATE... CONTINUOUS LATE TO MODERATE RAIN SHOULD VERIFY CATEGORICAL POPS NEARLY EVERYWHERE. LIGHTNING IS LIMITED TO CONVECTION IN CENTRAL AND SOUTH TEXAS...AND WILL CARRY ONLY ISOLATED THUNDER OVERNIGHT. VORT CENTER NEAR BELL/MILAM PRODUCING MODERATE RAIN ON AREAS THAT HAVE ALREADY BEEN INUNDATED. WILL NEED TO WATCH AREA CLOSELY FOR NOCTURNAL CORE RAINS...WHICH WOULD AGGRAVATE FLOODING ISSUES. 25 && .PREV DISCUSSION... /ISSUED 322 PM CDT SAT SEP 12 2009/ THE UPPER LOW OVER CENTRAL TEXAS THIS AFTERNOON WILL MEANDER AROUND AND THEN SLOWLY LIFT OFF TO THE NORTHEAST DURING THE NEXT 72 HOURS. EXPECT THE RAIN TO CONTINUE ACROSS NORTH TEXAS WITH THE HEAVIEST RAIN THREAT SHIFTING TO THE NORTHEAST OF A GRAHAM... WACO...CAMERON LINE BY MIDDAY SUNDAY...AND TO THE NORTHEAST OF A BOWIE...CANTON LINE SUNDAY NIGHT. HAVE KEPT THE FLASH FLOOD WATCH AS IS FOR NOW. WE MAY BE ABLE TO TAPER OFF THE SOUTHWESTERN PARTS BY SUNDAY MORNING. THE UPPER LOW WILL MOVE NORTHEAST INTO SOUTHWESTERN ARKANSAS BY TUESDAY MORNING. RAIN CHANCES WILL DECREASE FROM WEST TO EAST...WITH RAIN CHANCES ENDING WEST OF I-35 BY WEDNESDAY. DRY WEATHER IS EXPECTED THURSDAY AND FRIDAY BEFORE THE NEXT TROUGH STARTS TO APPROACH NEXT WEEKEND. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 77 65 79 68 / 90 70 50 40 30 WACO, TX 69 79 67 80 65 / 90 70 50 30 30 PARIS, TX 68 73 65 79 64 / 100 80 60 60 40 DENTON, TX 68 77 65 80 64 / 90 70 50 40 30 MCKINNEY, TX 68 76 65 81 64 / 90 80 60 50 30 DALLAS, TX 68 77 65 80 69 / 90 70 50 40 30 TERRELL, TX 69 76 67 80 67 / 90 70 60 50 30 CORSICANA, TX 69 78 66 79 66 / 90 70 50 40 30 TEMPLE, TX 70 80 66 80 65 / 100 60 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. && 05/25
Hazardous weather outlook, Sep 12, 6:13 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 613 PM CDT SAT SEP 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 613 PM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. SHOWERS WITH ISOLATED THUNDERSTORMS CONTAINING HEAVIER RAINFALL ARE EXPECTED TO CONTINUE OFF AND ON ACROSS ALL OF NORTH TEXAS TONIGHT. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WILL OCCUR WITH MOST ACTIVITY... HOWEVER LOCALIZED AMOUNTS UP TO 5 INCHES WILL BE POSSIBLE ACROSS SOUTHERN NORTH TEXAS WHERE THE HIGHEST CHANCE FOR LOCALIZED FLASH FLOODING WILL OCCUR...DUE TO THIS AREA BEING IN CLOSE VICINITY TO THE UPPER LOW AND WHERE THUNDERSTORMS WILL BE MOST PREVALENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE SUNDAY...WITH THE BEST CHANCES NORTH OF INTERSTATE 20. AN ADDITIONAL 1 TO 2 INCHES...WITH ISOLATED HEAVIER AMOUNTS CAN BE EXPECTED ONCE AGAIN ALONG WITH LOCALIZED FLASH FLOODING AND RIVER FLOODING. RAINFALL CHANCES WILL BEGIN TO DECREASE MONDAY THROUGH TUESDAY WITH ONLY A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORMS BY LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER REPORTS OF HEAVY RAINFALL AND ANY FLOODING IS APPRECIATED. 05/
In the hours before
Local storm report, Sep 12, 8:27 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD CAMERON 30.85N 96.97W
09/12/2009 MILAM TX LAW ENFORCEMENT
S.O. REPORTS NUMEROUS COUNTY ROAD CLOSURES DUE TO HIGH
WATER ACROSS COUNTY.Local storm report, Sep 12, 9:29 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT SAT SEP 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM FLOOD SALADO 30.93N 97.53W
09/12/2009 BELL TX LAW ENFORCEMENT
S.O. REPORTS ONGOING ROAD CLOSURES AND HIGH WATER IN
SALATO AREAThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:15 PM CDT | River Flood Warning | FWD | Dallas | 3 days |
| Sep 12, 8:24 PM CDT | Flash Flood Warning | FWD | Milam | 6 hr |
| Sep 12, 9:06 PM CDT | Areal Flood Advisory | FWD | Falls | 3 hr |
| Sep 12, 9:34 PM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Sep 12, 10:24 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Rains, Rockwall | 3 hr |
| Sep 13, 12:15 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Kaufman, Tarrant | 3 hr |
| Sep 13, 12:26 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill | 3 hr |
| Sep 13, 1:19 AM CDT | Areal Flood Advisory | FWD | Rockwall | 116 min |
| Sep 13, 2:16 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker | 3 hr |
| Sep 13, 2:26 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Sep 13, 3:13 AM CDT | Areal Flood Advisory | FWD | Ellis | 3 hr |
| Sep 13, 3:16 AM CDT | Areal Flood Advisory | FWD | Collin, Denton, Kaufman, Rockwall | 3 hr |
| Sep 13, 3:26 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Sep 13, 4:56 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Sep 13, 5:24 AM CDT | Areal Flood Warning | FWD | Milam | 4 hr |
| Sep 13, 6:07 AM CDT | River Flood Warning | FWD | Milam | 19 hr |
| Sep 13, 6:26 AM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Sep 13, 6:39 AM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan, Navarro | 3 hr |
| Sep 13, 7:55 AM CDT | Areal Flood Warning | FWD | Tarrant | 3 hr |
| Sep 13, 8:15 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Falls, Hill, Limestone, McLennan and 1 more | 3 hr |
| Sep 13, 9:14 AM CDT | Areal Flood Warning | FWD | Milam | 12 hr |
| Sep 13, 9:25 AM CDT | Flash Flood Warning | FWD | Johnson | 110 min |
| Sep 13, 9:36 AM CDT | River Flood Warning | FWD | Tarrant | 12 hr |
| Sep 13, 10:00 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 7 days |
| Sep 13, 10:50 AM CDT | Areal Flood Warning | FWD | Tarrant | 6 hr |
| Sep 13, 11:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Navarro | 3 hr |
| Sep 13, 2:16 PM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 19 hr |
| Sep 13, 3:11 PM CDT | Areal Flood Advisory | FWD | Freestone | 3 hr |
| Sep 13, 5:48 PM CDT | Areal Flood Advisory | FWD | Anderson, Henderson, Navarro | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.